Hail, Crook
- When
- May 22, 6:00 PM MST
- Where
- Crook County, 3 mi S of Colony
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.867, -104.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 22, 12:25 PM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 125 PM MDT MON MAY 22 2006 .DISCUSSION...AT 18Z DEEP UPPER TROF LOCATED IN WRN ARIZONA WITH A STRONG SRLY FLOW AHEAD OF SYS OVR NRN PLAINS. PLENTY OF MSTR STREAMING NORTH AHEAD OF UPPER SYS. A STG S/W LOCATED IN NRN COLORADO AT 18Z WILL MV NORTH THRU WRN SD LATE THIS AFT AND EVNG. BEST 0-6KM SHEAR IS ONLY 30-35KTS IN CENT SD WITH LESSER AMTS TO THE WEST. THETA-E RIDGE EXTENDS FM SE MT THRU KRAP INTO S-CENT SD. LIS DROP TO -5 TO -7 IN THIS AREAS WITH ML CAPES IN 2000-2500 J/KG RANGE. 700MB THETA-E ADV QUITE STG THRU THIS AREA FROM 21Z THRU AROUND 03Z. EXPECT SHWS/TSTMS TO DVLP SW OF FA LATER THIS AFT AND CONT TO NORTH THRU LATE AFT/EVENG. LACK OF SHEAR SHLD PRECLUDE A MAJOR SVR WX OUTBREAK...WITH MOST LIKELY AREAS FM SE MT SOUTHEASTWARD INTO JACKSON COUNTY. UPPER TROF/LOW WL MOV ACRS WRN SD ON TUES. COLD AIR ALOFT WILL RESULT IN GOOD INSTABILITY ALONG WITH PLENTY OF MOISTURE. WOULD EXPECT SCT SHWS/TSTMS. THIS ACTIVITY SHLD MOVE SLOWLY EAST TUES NIGHT AS UPPER SYS HEADS EAST...WITH A FEW LEFT OVR SHWS/TSTMS POSS WED AM IN CENT SD. UPPER RIDGE WILL THEN BUILD INTO REGION WED AFT THRU FRI. MAY BE A SHW/TSTMS IN NERN WY/BLK HLS AND NWRN SD LATE THURS AFT AND THURS NITE AS A S/W MVS THRU RIDGE TO THE NW OF FA. EXTENDED...AN UNSETTLED WEATHER PATTERN IS EXPECTED IN THE EXTENDED AS THE REGION REMAINS IN SOUTHWEST FLOW ALOFT. MULTIPLE WAVE ARE EXPECTED TO MOVE THROUGH THE AREA BRINGING A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. GENERALLY ABOVE AVERAGE TEMPERATURES ARE EXPECTED WITH A SLIGHT COOLING TREND TOWARDS THE BEGINNING OF NEXT WEEK. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER NORTHEASTERN WYOMING AND THE NORTHERN BLACK HILLS. REDUCED VIS MAY BE EXPECTED WITH THESE STORMS...ALONG WITH THE POSSIBILITY OF GUSTY WINDS AND HAIL. THE SHOWERS AND STORMS WILL SPREAD EASTERLY INTO THE EVENING HOURS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 500 AM MDT MON MAY 22 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-231300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 500 AM MDT (600 AM CDT) MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS OF 60 MPH OR GREATER. A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN WYOMING AND THE BLACK HILLS...THEN SPREAD EASTWARD ONTO THE PLAINS OF WESTERN SOUTH DAKOTA DURING THE EVENING HOURS. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS SOUTH DAKOTA TUESDAY AND WEDNESDAY. THIS SYSTEM WILL SPREAD WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...PRIMARILY OVER THE PLAINS OF WESTERN SOUTH DAKOTA. THE THREAT FOR SEVERE WEATHER WILL GREATLY DIMINISH BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508337.